MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Occlusion (1984); No Code Available (3191)
Date of Event 07/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that a (b)(6) male patient came to hospital on (b)(6) 2016 and received a thrombolysis, due to a left limb occlusion.The patient underwent de-clotting of left limb and adjunct stenting.It was uncertain if fem-fem bypass was required.No additional information has been provided regarding patient outcome.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, instructions for use (ifu), trends and quality control of the device was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was (also) performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that detail the indications for use, contraindications, warnings, precautions, and correct deployment procedure.The ifu states: vessels that are significantly calcified, occlusive, tortuous or thrombus-lined may preclude placement of the endovascular graft and/or may increase the risk of embolization.Pre-existing regions of stenosis/narrowing(less than approximately 20mm intravascular diameter (id) in the aorta or 7 to 8 mm id in the iliac) have been shown to increase the risk of a thromboembolic event (e.G., graft limb occlusion)." potential adverse events include, but are not limited to: arterial or venous thrombosis.Clinical factors known to contribute to occlusion include genetic predisposition, iliac tortuosity, external compression, pulsation / repetitive stenosis, narrow inner iliac lumen, vessel damage, and rough surfaces.Tortuosity, compression, and pulsation create shear forces within the leg that stimulate thrombus growth.Based on the information provided and results of the investigation; however, a definitive root cause could not conclusively be determined.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5878153
Report Number1820334-2016-00823
Device Sequence Number251556
Product Code MIH
UDI-Device Identifier10827002552354
UDI-Public(01)10827002552354(17)181211(10)6425968
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberZSLE-13-122-ZT
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/16/2016
Supplement Report FDA Received Date06/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR